Have Medical Questions? Ask a Doctor Online!
I am online and happy to help you with your question today.
That is a very good question. As you have learned, not only is tramadol a very good pain reliever, but it can make you tired.
As far as a direct answer to your question: No, it is not a good idea to use tramadol as a sleep aide. Why? First of all, because there are many other medicines available that work better for helping you sleep.
Also, over time you can become not only psychologically but even physically addicted to this drug. It can also cause respiratory depression and even seizures.
As such, I would continue to use the tramadol for your pain control and ask your doctor about other agents, such as lunesta, to help you sleep.
Does this answer your question to your satisfaction?
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles. Thanks in advance, Dr. Rick